MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC181000
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): a review of the manufacturing records indicated the lot met pre-release specifications.(b)(4): the device is not accessible for investigation because it remains implanted.(b)(4): dicom imaging series have been requested for evaluation.Answer pending.
 
Event or Problem Description
On (b)(6) 2020, the patient presented with an abdominal aortic aneurysm which was treated with gore® excluder® aaa endoprostheses.To exclude the aneurysm the following devices were used: right side: cxt231412e (sn (b)(4) and plc181000 (sn (b)(4) left side: plc231200 (sn (b)(4) and plc231000 (sn (b)(4) on completion angiographic imaging of the implant procedure it was undetermined whether there was an endoleak type ib or type ii on the right side.On (b)(6) 2020, a computed tomography scan was done which proved inconclusive.On (b)(6) 2020, a second computed tomography scan was done which also proved inconclusive.On (b)(6) 2020, a third computed tomography scan was done at which point it was concluded it was an endoleak type ib and to perform an endovascular reintervention to extend with a device of larger diameter.There has been no sac expansion reported.The physician has said that the reason for the endoleak was an undersizing issue: initially the right limb plc181000 was undersized.A smaller diameter plc device was used than what actually should have been used.Reportedly, the plan is to embolize the right internal iliac artery and extend the right plc181000 limb into the right external iliac with a pll161007.The reintervention was scheduled for (b)(6) 2020.
 
Additional Manufacturer Narrative
H6-code 213: dicom imaging series were provided for investigation.The imaging evaluation summary states the following: there appears to be non-circumferential, significant ca+ within the r common iliac artery.There appears to be > 3 cm contiguous seal zone within the r common iliac artery.As mentioned in the description, an 18 mm device is outside of ifu but using such a device would appear to provide a >4 cm contiguous seal zone.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10573306
Report Number3013164176-2020-01045
Device Sequence Number11083300
Product Code MIH
UDI-Device Identifier00733132618743
UDI-Public00733132618743
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberPLC181000
Device Catalogue NumberPLC181000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age82 YR